MAUDE Adverse Event Report: Smith & Nephew, Inc. JOURNEY DCF AP FEM CUT BLK 5; Prosthesis, Knee, Femorotibial, Semi-Constrained, Cemented, Metal/Polymer

Smith & Nephew, Inc. JOURNEY DCF AP FEM CUT BLK 5; Prosthesis, Knee, Femorotibial, Semi-Constrained, Cemented, Metal/Polymer
Catalog Number 74012415
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a tka surgery, one (1) journey dcf ap fem cut blk 5 had a screw on the back of the ap cutting block come out while the ap cutting block was being removed with the universal extractor tool.The screw was recovered.The surgeon also reported that two pegs on the cutting block extended through the 1 and 2 cut slots and interfered with the cutting process, preventing a complete cut from being made.The procedure was resumed, without any delay, using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4) h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
JOURNEY DCF AP FEM CUT BLK 5
Common Device Name
Prosthesis, Knee, Femorotibial, Semi-Constrained, Cemented, Metal/Polymer
Manufacturer (Section D)
Smith & Nephew, Inc.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
Smith & Nephew, Inc.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
+1(512)391-3905
MDR Report Key50488492
Report Number1020279-2026-01188
Device Sequence Number10323406
Product Code HRY
UDI-Device Identifier03596010556677
UDI-Public03596010556677
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74012415
Device Lot Number13EM13116
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/27/2026
Date Device Manufactured05/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown